CaltechAUTHORS
  A Caltech Library Service

Infinities in Quantum Gravities

Deser, S. (2000) Infinities in Quantum Gravities. Annalen der Physik, 9 (3-5). pp. 299-306. ISSN 0003-3804. https://resolver.caltech.edu/CaltechAUTHORS:20170314-132122681

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170314-132122681

Abstract

We first present a review, intended for classical relativists, of the ultraviolet difficulties faced by local quantum gravity theories in both the usual Einstein versions and in their supergravity extensions, at least perturbatively. These problems, present in arbitrary dimensions, are traceable to the dimensionality of the Einstein constant.We then summarize very recent results about supergravity at the highest allowed dimension, D = 11, showing that also this unique model suffers from infinities already at 2 loops, despite its high degree of supersymmetry. The conclusion is that there is no viable nonghost quantum field model that includes general relativity.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1002/(SICI)1521-3889(200005)9:3/5<299::AID-ANDP299>3.0.CO;2-EDOIArticle
http://onlinelibrary.wiley.com/wol1/doi/10.1002/(SICI)1521-3889(200005)9:3/5%3C299::AID-ANDP299%3E3.0.CO;2-E/abstractPublisherArticle
https://arxiv.org/abs/gr-qc/9911073arXivDiscussion Paper
ORCID:
AuthorORCID
Deser, S.0000-0001-9285-9434
Additional Information:© 2000 Wiley-VCH Verlag Berlin GmbH. Version of Record online: 3 May 2000. Manuscript Accepted: 18 Feb 2000. Manuscript Received: 15 Nov 1999. thank my collaborator D. Seminara for helpful discussions. This work was supported by the National Science Foundation under grant PHY99-73935.
Funders:
Funding AgencyGrant Number
NSFPHY99-73935
Subject Keywords:quantum gravity
Issue or Number:3-5
Classification Code:PACS: 95.30.Sf, 04.25.Nx, 04.25.Dm
Record Number:CaltechAUTHORS:20170314-132122681
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170314-132122681
Official Citation:Deser, S. (2000), Infinities in Quantum Gravities. Ann. Phys., 9: 299–306. doi: 10.1002/(SICI)1521-3889(200005)9:3/5<299::AID-ANDP299>3.0.CO;2-E
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:75100
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:16 Mar 2017 18:29
Last Modified:03 Oct 2019 16:46

Repository Staff Only: item control page